Q. Gave my dog Acepromazine to help with anxiety for a 3hr car ride. 3 days later she is still very lethargic, won't eat and will drink very little.
JESSICA L DESROSIERS
A. Acepromazine is usually a short acting medication, so the changes in appetite and behavior may or may not be related. However, if you feel the medication may have caused symptoms, it is a good idea to contact your local vet for advice. Your vet will likely recommend discontinuing the medication, and may also recommend making an appointment.
Lethargy and loss of appetite can be caused by a large number of things ranging from stress and anxiety, digestive upset and illness. If you can, continue to try to get your dog to drink water. You may also encourage the appetite some by giving some plain boiled chicken and place rice in a meal. These ingredients are very bland and gentle on the stomach, but the "people" food may encourage eating. However, since symptoms have continued for more than a day, contacting your vet is best.